Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

173 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can thickening of the heart muscle be reversed?

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 1314 Questions

default
Posted on Fri, 20 Apr 2018 in Hypertension and Heart Disease
Question: Is there a pill for the thickness of the heart muscle?
doctor
Answered by Dr. Bhanu Partap 26 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Maam

From the medical query which you have raised i assume that you are concerned about the thickness of the left ventricle wall (Correct me if am wrong).

Thickness of heart muscle usually increases over time in patients with hypertension as heart has to pump blood against increased pressure. So in order to compensate for this the thickness of heart muscles increases. This increased thickness wont cause you any harm.

The only thing you need to take care is you blood pressure control and ideally it should stay below 140/90mmHg. As you are taking amlodipine which is an antihypertensive, if your blood pressure is staying under the limits then its alright and you need not worry.

If you have undergone Echocardiography then i would like to see the report of that. Kindly upload it.

I hope this information will be helpful.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Bhanu Partap 10 hours later
Thank you. My blood pressure was 118/77. Amlodipine keeps my blood pressure under control and that's why I do not want to leave it for a beta blocker.
doctor
Answered by Dr. Bhanu Partap 27 minutes later
Brief Answer:
Hello Again

Detailed Answer:
Yes your blood pressure is very well maintained and it's not advisable to change the medicine.

Just stick to it and follow healthy lifestyle routine.

I hope this information will answer your query. Feel free to ask if you have any more doubts or else you can close the discussion and kindly rate the answer.

Kind regards
Dr Bhanu partap
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests

Recent questions on  Beta blocker

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

hi i am a 42 year old female and have just been diagnosed with a svt with aberrent (rbbb)pattern my pulse is between 35-43 and my blood pressure is usually 90/60 and am currently on carvedilol 3.125mgs twice a day and am waiting for an angiagram do you have any ideas what is wrong

doctor1 MD

I am 23 and I have Inappropriate Sinus Tachycardia. I have been on beta blockers for 4 years and have gotten quite use to my fast heart. However, over the past month when I move from a resting position, or walk my body gets very tingly and I get weak/lightheaded. I am waiting to get an apt with my cardiologist but it seems he is completely booked. Please let me know any ideas you might have about this.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...